MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the facscanto¿ 10-color configuration leaked waste fluid outside the instrument.There was no adverse user or patient impact.The following information was provided by the initial reporter: "fluid under wet cart" was the leak contained within the instrument? no.Was the leak in a customer accessible location? yes.What was the fluid that leaked? waste.What is the source of leak -- waste line or non-waste line? waste line.Was the customer exposed to blood or bodily fluids? no.Was there any physical harm to the customer as a result of the leak ? no.
 
Event or Problem Description
It was reported that the facscanto¿ 10-color configuration leaked waste fluid outside the instrument.There was no adverse user or patient impact.The following information was provided by the initial reporter: "fluid under wet cart" "was the leak contained within the instrument? no.Was the leak in a customer accessible location? yes.What was the fluid that leaked? waste.What is the source of leak -- waste line or non-waste line? waste line.Was the customer exposed to blood or bodily fluids? no.Was there any physical harm to the customer as a result of the leak ? no.".
 
Additional Manufacturer Narrative
H6: investigation summary: scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338, serial # (b)(6).Problem statement: customer reported a complaint regarding a waste leakage not contained within the instrument.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 03mar2021 to date 03mar2022.Complaint trend: there are 4 complaints related to the issue of a waste leakage not contained within the instrument.Date range from 03mar2021 to date 03mar2022.Manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6), file # (b)(6), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the waste leakage not contained within the instrument was due to a worn waste probe and waste tank baffle.Tank baffles are flat plates attached to the inside of a tank that limit liquid movement and prevent swirling.The customer had initially reported the leakage from the wet cart and an fse (field service engineer) came onsite for the repair.The fse confirmed the leakage to be from a worn waste probe and replaced the part (pn 338978).The fse also found that the waste tank baffle was cracked and replaced that part as well (pn 33850507).No parts were requested for evaluation as the replaced parts are not returnable and were discarded.After the repair, the instrument was performing as expected with no further leaks.The part was not requested for evaluation because it is not returnable and was discarded.Although the leakage was of a biohazardous material, the customer confirmed that they did not come in contact with the leakage and were not harmed in any way.Additionally, the leakage was not under pressure and thus did not increase the risk of exposure.Proper daily and monthly cleaning and maintenance can help in preventing lowered performance of the system, and can be found in the bd facscanto flow cytometer instructions for use (ifu), #23-14730-03 rev.1/vers.A.The safety risk of this hazard has been identified to be within the acceptable level.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2013.Defective part number: 33850507 - baffle spa 10l waste tank ext - service, 338978 - snsr 2-level-sw 120vac 10.6in stem 7-pin.Work order notes: subject / reported: fluid under wet cart, problem description: fluid under wet cart.Work performed: found: 1) fluid under wet cart -top of waste probe is leaking - replaced waste probe 2) waste tank baffle is cracked - replaced waste tank baffle.Cause: 1) waste probe 2) waste tank baffle.Solution: instrument operating with in bd specifications.1.Was the leak contained within the instrument? no.2.Was the leak in a customer accessible location? yes.3.What was the fluid that leaked? waste.4.What is the source of leak -- waste line or non-waste line? waste line.5.Was the customer exposed to blood or bodily fluids? no.6.Was there any physical harm to the customer as a result of the leak? no.Returned sample evaluation: a return sample was not requested because the replaced parts are not returnable and were discarded.Risk analysis: risk management file part #335860-08ra, rev.08/vers.A, bd facscanto fluidics fmea was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes, no.Item: 6.Waste tank, function: 6.1 contain waste, potential failure mode: 6.1.1 waste not contained, potential effect(s) of failure: 6.1.1.1 biohazard, potential cause(s)/mechanism(s) of failure: waste container overflows, current controls: level sensor, recommended actions: actions taken: n/a, initial severity: 9, initial occurrence: 2, initial detection: 1, rpn: 18.Mitigation(s) sufficient: yes, no.Root cause: based on the investigation results the root cause of the waste leakage not contained within the instrument was due to a worn waste probe and waste tank baffle.Conclusion: based on the investigation results the root cause of the waste leakage not contained within the instrument was due to a worn waste probe and waste tank baffle.The fse confirmed the issue and replaced the waste probe and waste tank baffle.After the repair, the instrument was rebooted, tested, and functioning as expected.No one was harmed or injured, and no medical treatment was performed due to the biohazardous leak.The safety risk of this hazard has been identified to be within the acceptable level.Supporting document: n/a h3 other text : see h10.

Brand Name
FACSCANTO¿ 10-COLOR CONFIGURATION
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13870323
Report Number2916837-2022-00069
Device Sequence Number4666212
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown